Fill Out Your Profile to share more about you. Learn more...

Loss of appetite PLEASE HELP!

I finished treatment for stage 2A TNBC in January. The immunotherapy triggered secondary adrenal insufficiency so I am on hydrocortisone for the rest of my life… On 28th of February I had double mastectomy with reconstruction and the fabulous news was I had pCr so no other treatment required.

I had no appetite issues during chemo or fallowing surgery.

In May I begun loosing my appetite and by middle June it was totally gone. I am doing huge efforts to eat every day to maintain my body weight and lost just 3kg/7lbs in 4 months but it`s a constant struggle. I was never aware food was such a pleasure and an important part of being well… After eating I am slightly nauseated but never vomited. I have huge anxiety and a depression creeping up because of it. I am constantly asking myself if I could eat…and I never can… I can`t eat healthy because I`m looking for high caloric intake.

Next week I have the follow up PET CT and of course I am so scared, so anxious…thinking something went wrong.

I did all blood analysis, nothing wrong appears. Gastro, nothing…

Please, please help me! Anybody felt this way?

XO

Comments

  • maggie15
    maggie15 Member Posts: 753

    Hi Nume, Hydrocortisone levels can affect your appetite; too little and you don't feel like eating, too much and you overeat. Have you asked your endocrinologist (or whoever is prescribing it) to check that out or try a dose adjustment? I hope the PET CT is clear.

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,626

    I have struggled with appetite and subsequent weight loss for over a year. Despite trying to find one, no cause has been found. I have lost 40 lbs and I was not overweight to begin with. I live in a legal state and find that cannabis, specifically THC, is an appetite stimulant for me. The downside is that you do get high so you have to take that into account.

    I have been on one AI or another for 12 years (yup!) and my mo just took me off them for 3 months to explore whether this plays a role in my eating as well as other side effects. I hope it helps as I have moved from skinny to scrawny.

  • nume
    nume Member Posts: 81

    Hi Maggie and thank you for the reply!

    I am on a rather big dose of hydrocortisone: 30mg/day. I do feel better if I increase the dose but, as I understand, it`s dangerous. My endo wants me to taper down to 25 again.

    I was googling some adrenal insufficiency forums today and I found an answer could be the HC is masking a Keytruda induced Chron`s or IBS… I need to read more… I do not have the required symptoms for any of them.

    Maybe it`s good it doesn`t seem to be a sign of recurrence…

    Thank you so much!

    XO

  • nume
    nume Member Posts: 81

    Thank you, exbrnxgrl! What is AI?

    I have this adrenal insufficiency problem I am not accustomed to yet and found out so many supplements decrease cortisol… I need to find out if THC would be ok for me.

    XO

  • moderators
    moderators Posts: 7,636

    Hi nume! An AI is an Aromatase Inhibitor. Aromatase inhibitors stop the production of estrogen in those who are post-menopausal and are mainly used to treat hormone receptor-positive breast cancer. 

    Since you are triple negative, this wouldn't be a line of treatment that you would expect to receive.

    We wish you the best with your PET scan, and managing any scanxiety. Excellent suggestions to talk with your endocrinologist about the hydrocortisone!